It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Take it slow.
There are a couple of methods. One is the direct down, the other the alternating down.
Direct down is to just simply reduce your dose by 2.5mg for say, 3-5 days, and if tolerated, then continue to reduce by 2.5 increments until you are where you need to be.

Alternating down is if you are having problems (nausea and pain).
Reduce by 2.5 then go back to your normal dose for the week (eg. 20, 17. 5, 20, 17.5 for 7 days) , then next week go down by 2.5 all week if tolerated. Repeat until you get to the dose needed.

No matter what, weaning is not fun and causes muscle aches and you will not feel well. Work through that. Hydrate and make sure you have enough salt as well. If you are nauseus, take anti-nausea meds.

Cushing's is not fun and damages your muscles and bones in the long run.
Wait - you had steroid shots too?
That is the problem. Those are long lasting steroids that will give you a cushingoid appearance. But, as I have found out from having my adrenals out, just because the steroids are gone does not mean the appearance goes away. I still have my hump and my belly and I have not had Cushing's for over a year and a half. Your tests may come out fine now. It was the steroid shots. You now know that you are very sensitive to steroids and should avoid getting those shots at all cost.
It should also happen that you should keep your dose just right - not too high and not too low.
If you are at 10, they have to be working some as you need more than that usually to be well (e.g. I have no adrenals and take usually 20 or so). Keep working yourself down slowly and they will kick in - protesting all the way. Lazy bums.
Adrenal glands and the cortisol they produce are very important. Without cortisol, the body cannot maintain proper blood pressure during times of stress as well as have proper body metabolism. I know cortisol is pretty distorted on the diet commercials but that is when you have too much and that is also too bad (I had that - Cushing's disease) and too little is bad as well and I have that now since I had my adrenals removed - too little is called Addison's disease and can also be caused by other reasons such as auto-immune.

If a doctor gives cortisol in the form of steroids such as prednisone, dexamethasone, hydrcortisone (there are many types, long and short acting, brands and forms) and those can be pills, creams, shots, inhalers, nasal sprays or whatever, it adds to the body. Some bodies can adjust to this ok, some do not.

Whatever the reason, when extra steriods are added to the body, it is always prudent to taper the dose off as the adrenals tend to get lazy. If the adrenals do not wake up, then the effects can be what is know as an adrenal crisis where the person vomits, gets severe headaches, disoriented, and if not treated with steriods, the person can lapse into a coma and die. This usually will only happen with long use of steriods or illness but still, tapering off steroids is not easy. Jerry Lewis was on steriods and had to go to rehab for it. It can be very painful. I had to do it for Cushing's (where my own body produced them) and it hurt a lot. Short term use should not have these issues but just be prudent in their use.
I did not mean to imply that and in reading my post - I did not put that autoimmune people should wean down to zero.

Like me, who has no adrenals, you cannot wean off all steroids, however, there are times such as infections crisis, or surgery where you must increase dosages to compensate where the body cannot produce. In those cases, you then have to wean back down to your normal dose. Do you not do this?

Weaning in that (our) case does not mean stop taking it entirely. However, for the other original poster, that person does need to get down to zero and still do it carefully. We take the drug the live and know it well (I hope). I am trying to get the other poster to respect it, to take it slow, know that it will not be easy and that it can be done. I had to do it when I still had adrenals post pituitary surgery and it was painful to my entire body so I can relate.





All times are GMT -7. The time now is 11:11 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!